Page 1 of 2 12 LastLast
Results 1 to 10 of 19

Thread: Hypnotic jerks

  1. #1
    Join Date
    Feb 2009
    Posts
    596

    Hypnotic jerks

    Has anyone had Hypnotic jerks with mitrazapine

  2. #2
    Join Date
    Jan 2017
    Posts
    1,560

    Re: Hypnotic jerks

    Quote Originally Posted by pb View Post
    Has anyone had Hypnotic jerks with mitrazapine
    Hypnic jerks and the related myoclonic jerk aren't listed side-effects, but they may occur with many medications, be triggered by anxiety, or simply come out of the blue. How long have you been taking mirtazapine and are you on any other medications or otc remedies?

  3. #3
    Join Date
    Mar 2014
    Posts
    22,419

    Re: Hypnotic jerks

    Quote Originally Posted by panic_down_under View Post
    Hypnic jerks and the related myoclonic jerk aren't listed side-effects, but they may occur with many medications, be triggered by anxiety, or simply come out of the blue. How long have you been taking mirtazapine and are you on any other medications or otc remedies?
    Yes, one issue with these meds is their ability to increase levels of anxiety and with this comes the natural additional or intensified symptoms which would be seen with any trigger. Increase the anxiety levels of someone with OCD and watch all their thoughts & behaviours become much stronger and wide ranging, reduce it and they reduce/go too.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  4. #4
    Join Date
    Mar 2007
    Posts
    1,412

    Re: Hypnotic jerks

    Yes, I've been getting lots of myoclonic jerks since being on mirtazapine, although I'm on other stuff too. Not sure of the reason as like PDU said, I don't think it's in the side effects, but my doctors aren't worried about it.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  5. #5
    Join Date
    Feb 2009
    Posts
    596

    Re: Hypnotic jerks

    Only been taking 15mg for 3 days but the hypnic jerks are increasing.
    Scared , no I need help with my depression and anxiety so will try to keep taking them.
    Do you think they may get better if I carry on with the medication. no other meds only omperazole.

  6. #6
    Join Date
    Jan 2017
    Posts
    1,560

    Re: Hypnotic jerks

    Quote Originally Posted by pb View Post
    Only been taking 15mg for 3 days but the hypnic jerks are increasing.
    A magnesium supplement may help. It may also ease anxiety a little too.

  7. #7
    Join Date
    Feb 2009
    Posts
    596

    Re: Hypnotic jerks

    The twitching has stopped, but after 2 weeks I feel that I want to stop the mirtazapine, is it safe to stop , I have been taking 15mg.

  8. #8
    Join Date
    Jan 2017
    Posts
    1,560

    Re: Hypnotic jerks

    Quote Originally Posted by pb View Post
    The twitching has stopped, but after 2 weeks I feel that I want to stop the mirtazapine, is it safe to stop , I have been taking 15mg.
    Safe, yes, but whether you should is another matter. I urge you to discuss it with the prescribing physician before doing so as there may be answers to whatever problem/s you having with it. At the very least cut the dose to half for a few days.

  9. #9
    Join Date
    Feb 2009
    Posts
    596

    Re: Hypnotic jerks

    I have carried on with mitrazapine 15mg and feel a bit better, but have developed what I think is exploding head syndrome.Loud noises in head when going to sleep, this can happen up to 30 times a night.My sleep is now really affected.
    I'm going to gp on Wednesday, has anyone had this. Just not getting enough sleep now which makes me even more anxious.

  10. #10
    Join Date
    Jan 2017
    Posts
    1,560

    Re: Hypnotic jerks

    I've never come across anyone with 'exploding head syndrome' (EHS) before. Parasomnias such as EHS are rareish side-effects of most antidepressants that suppress REM sleep. Mirtazapine shouldn't do that, but with antidepressants just about anything and everything is possible. That said, it could just be a coincidence so have your GP consider other potential causes too. One of the traps with anxiety/depression is that everything unusual can be simply blamed on them, or the meds, instead of being properly investigated.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Alcohol/sedative-hypnotic addiction, does anyone understand?
    By Shapeshifting Lizard in forum Health Anxiety
    Replies: 8
    Last Post: 24-02-15, 10:16
  2. Arm Jerks
    By steph25 in forum Health Anxiety
    Replies: 2
    Last Post: 13-09-14, 14:09
  3. body jerks?
    By vindrea in forum Health Anxiety
    Replies: 10
    Last Post: 03-03-13, 20:55
  4. jerks?
    By Hopefulmi in forum Health Anxiety
    Replies: 5
    Last Post: 18-05-11, 10:17
  5. The Hypnotic Diet 3 box CD
    By Karen in forum Misc
    Replies: 1
    Last Post: 28-04-08, 22:42

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •